Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2006, 3:58 PM EDT for Capitol Planning Region, Connecticut. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 3:58 PM EDT (19:58 UTC)
- Expired
- Jul 28, 2006, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:35 PM EDT | TSTM WND DMG | South Windsor, CT | TREES DOWN ON SULLIVAN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 281959 SVRBOX CTC003-282045- /O.NEW.KBOX.SV.W.0101.060728T1958Z-060728T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...BRISTOL * UNTIL 445 PM EDT * AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURLINGTON...OR ABOUT NEAR BRISTOL...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURLINGTON AND BRISTOL BY 405 PM EDT CANTON BY 410 PM EDT AVON AND FARMINGTON BY 415 PM EDT WEST HARTFORD AND BLOOMFIELD BY 425 PM EDT HARTFORD BY 430 PM EDT EAST HARTFORD AND WINDSOR BY 435 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4179 7317 4161 7311 4172 7247 4193 7252 $$ KJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:48 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 28, 3:48 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT FRI JUL 28 2006
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A SEVER TSTM WATCH CONTINUES THROUGH 9 PM. IMPRESSIVE LINE OF SHOWERS
AND TSTMS FROM VERMONT THROUGH EASTERN NY TO EASTERN PA...ALL MOVING
NORTHEAST. UPPER TROF IN CENTRAL NY WILL MOVE THROUGH SOUTHERN NEW
ENGLAND OVERNIGHT AND MOVE EAST OF US AFTER 06Z. THE TROF IS
SUPPORTED BY THE 200 MB JET...WITH THE RIGHT ENTRANCE REGION MOVING
OVER SOUTHERN NEW ENGLAND ENTERING THE WESTERN ZONES AROUND 21Z AND
SWEEPING ACROSS DURING THE EVENING.
18Z LAPS SOUNDINGS FOR THE CT VALLEY SHOW DIRECTIONAL SHEAR (FROM
210 DEGREES AT SURFACE TO 270 DEGREES AT 20 THOUSAND FEET)...AND
0-3KM HELICITY AT 117. THIS IS ENOUGH TO AT LEAST SUPPORT GOOD
ORGANIZING OF THE STORMS TOWARD SEVERE LEVELS. PLENTY OF AVAILABLE
ENERGY WITH CAPES ESTIMATED AROUND 2300 J. PRECIPITABLE WATER VALUES
ARE AROUND 2.3 INCHES. SO THUNDERSTORMS TONIGHT WITH POTENTIAL
SEVERE...MAYBE SOME HEAVY DOWNPOURS.
THE AIRMASS DRIES A LITTLE AT THE SURFACE...DEW POINTS IN THE 60S
RATHER THAN THE 70S...WITH THE COLUMN SUFFICIENTLY DRY FOR CLEARING
OVERNIGHT AND EARLY SATURDAY. DAYTIME HEATING WILL POP SOME DIURNAL
CUMULUS BUT NO SHOWERS EXPECTED. WITH PLENTY OF SUN WE EXPECT FULL
MIXING...WITH 800 MB TEMPERATURES 13-14C THIS WOULD SUPPORT HIGHS OF
90 TO 95.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
COMING UP.
&&
.AVIATION...
A SEVERE TSTM WATCH REMAINS IN EFFECT THROUGH 9 PM/01Z. VFR MOST OF
THE TIME THIS EVENING BUT WITH SOME MVFR IN SHOWERS AND TSTMS THROUGH
04Z...ENDING WEST TO EAST AS A TROF/WIND SHIFT MOVES THROUGH. SOME
HEAVIER TSTMS MAY PRODUCE 15 TO 30 MINUTES OF IFR. SOUTHWEST WINDS
PRIOR TO THE WIND SHIFT.
WINDS DIMINISH LATER TONIGHT BEHIND THE TROF...WHICH SHOULD ALLOW
SOME PATCHY IFR IN FOG IN THE TRADITIONAL SPOTS SUCH AS BAF AND MHT.
FOG SHOULD BURN OFF BY 12Z. VFR THROUGH THE DAY ON SATURDAY.
&&
.MARINE...
GUSTY WINDS NEAR 25 KNOTS OVER THE NEARSHORE WATERS THIS EVENING...THIS
WILL DIE DOWN AFTER SUNSET. A SMALL CRAFT ADVISORY HAS BEEN ADDED FOR
THESE WATERS FOR THIS EVENING AND SHOULD COME DOWN OVERNIGHT. 5 FOOT
SEAS CONTINUE SE OF NANTUCKET...SO WE HAVE CONTINUED A SMALL CRAFT
ADVISORY FOR SEAS FOR THE SOUTHEAST AND SOUTHERN OUTER WATERS. THESE
CONDITIONS SHOULD DIMINISH BY SATURDAY EVENING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237-250 FOR THIS EVENING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254-255
UNTIL 6 PM SATURDAY.
&&
SHORT TERM...WTB
LONG TERM...KJC/THOMPSON
AVIATION...WTBHazardous weather outlook, Jul 28, 6:28 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 628 AM EDT FRI JUL 28 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-291028- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 628 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE FAR MORE WIDESPREAD THAN THOSE THAT FINALLY DEVELOPED THURSDAY EVENING. IT IS EXPECTED THAT THERE WILL BE SEVERAL PATHS OF WET MICROBURST DAMAGE ALONG WITH DAMAGING LIGHTNING STRIKES AND BRIEF POOR DRAINAGE STREET FLOODING RAINS OF 2.5 INCHES IN AN HOUR. HAIL IS POSSIBLE IN SEVERAL STORMS. ISOLATED THUNDERSTORMS THIS MORNING WILL INTENSIFY DURING FORENOON. DAMAGING STORMS ARE POSSIBLE BETWEEN NOON AND 7 PM...FOR ALL OF THE AREA EXCEPT NOT THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS PLEASE SEE THE SPECIAL WEATHER STATEMENT FOR PRELIMINARY TIMING DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HEAT WAVE MAY BE ONGOING IF FRIDAYS /TODAYS/ TEMPERATURES TOUCH 90 AT HARTFORD...LAWRENCE...FITCHBURG...MANCHESTER OR NASHUA. NO MATTER...IT IS EXPECTED A MORE FORMAL STATEMENT OF HEAT WAVE EXPECTATIONS WILL BE ISSUED AS WE BRACE FOR POTENTIAL ADDITIONAL DAY AFTER DAY 90 DEGREE HEAT SATURDAY THROUGH WEDNESDAY AND POSSIBLY NEAR 100 DEGREE HEAT FOR 1 DAY NEXT TUESDAY OR WEDNESDAY IN THE HARTFORD AREA. HEAT INDICES WILL APPROACH 100 ON MOST DAYS FOR AN HOUR OR SO...ESPECIALLY FROM HARTFORD TO WOONSOCKET AND TAUNTON WITH THE POSSIBILITY OF DANGEROUS 105 DEGREE OR GREATER HEAT INDICES NEXT TUESDAY OR WEDNESDAY. IF THERE WERE TO BE A BREAK IN THE HEAT... SUNDAY MIGHT BE THE DAY FOR SLIGHTLY COOLER TEMPERATURES. OFFICIALS SHOULD BE ALERT TO ADVANCE PREPARATIONS FOR HEAT RELATED NEEDS AT ANY OUTDOOR EVENTS AS WELL AS FOR THE ELDERLY...CHILDREN AND THOSE WITH RESPIRATORY AILMENTS. POWER OUTAGES WOULD EXACERBATE THE SITUATION. THERE WILL BE ANOTHER CHANCE OF ISOLATED STRONG THUNDERSTORMS BOTH SUNDAY AND MONDAY AFTERNOONS. IT MAY BECOME TOO HOT TO THUNDER TUESDAY AND WEDNESDAY DESPITE AN APPROACHING COOL FRONT. EVENTUALLY THAT FRONT WILL SLIDE INTO OR JUST SOUTH OF SOUTHERN NEW ENGLAND AND SERVE AS A FOCUS FOR THUNDERSTORM GENERATING HEAVY RAINS HERE. AIR QUALITY MAY BECOME UNHEALTHY FOR AN EXTENDED PERIOD OF TIME IN PARTS OF SOUTHERN NEW ENGLAND...ESPECIALLY CONNECTICUT...PARTLY DEPENDENT ON WIND DIRECTION...WIND SPEEDS...AND INVERSIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR DAMAGING WIND...LARGE HAIL OR FLOODING RAINS...WILL BE NEEDED AROUND NOON TODAY ALONG AND WEST OF INTERSTATE 95. JWD/DRAG
In the hours before
Special weather statement, Jul 28, 1:42 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 142 PM EDT FRI JUL 28 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-290000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 142 PM EDT FRI JUL 28 2006 ...SEVERE THUNDERSTORMS ARE POSSIBLE IN SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY THIS EVENING... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF SOUTHERN NEW ENGLAND. THE WATCH INCLUDES MOST OF MASSACHUSETTS EXCEPT THE CAPE AND ISLANDS...NORTHERN CONNECTICUT...RHODE ISLAND AND SOUTHWEST NEW HAMPSHIRE. A COOL FRONT MOVING INTO THE HOT AND VERY HUMID AIRMASS ACROSS SOUTHERN NEW ENGLAND WILL SET THE STAGE FOR THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT ANY THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL...TORRENTIAL RAINFALL WITH POOR DRAINAGE FLOODING...AND FREQUENT LIGHTNING. A LINE OF THUNDERSTORMS WAS DEVELOPING FROM SOUTHEAST NEW YORK THROUGH EASTERN PENNSYLVANIA EARLY THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND EXPAND AS THEY MOVE INTO SOUTHERN NEW ENGLAND THIS AFTERNOON. THE MOST LIKELY TIME FOR SEVERE WEATHER IS... 2 PM TO 4 PM IN THE CONNECTICUT VALLEY... 3 PM TO 5 PM IN THE WORCESTER HILLS... 5 PM TO 8 PM IN PROVIDENCE...BOSTON AND THE MERRIMACK VALLEY. IF YOU HAVE OUTDOOR PLANS TODAY...BE ALERT FOR SIGNS OF THREATENING WEATHER. HAVE A SAFE PLACE TO GO TO IF THUNDERSTORMS APPROACH...SUCH AS A CAR OR STRONG BUILDING. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS. BOATERS ON BOSTON HARBOR...NARRAGANSETT BAY...AND THE EASTERN MASSACHUSETTS WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH SHOULD ALSO BE ALERT FOR THUNDERSTORMS THIS AFTERNOON. PLAN TO HAVE ENOUGH TIME TO GET BACK TO SAFE HARBOR. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATED INFORMATION. KJC
Special weather statement, Jul 28, 2:08 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 208 PM EDT FRI JUL 28 2006 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-290000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 208 PM EDT FRI JUL 28 2006 ...SEVERE THUNDERSTORMS ARE POSSIBLE IN SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY THIS EVENING... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF SOUTHERN NEW ENGLAND. THE WATCH INCLUDES MOST OF MASSACHUSETTS EXCEPT THE CAPE AND ISLANDS...NORTHERN CONNECTICUT...RHODE ISLAND AND SOUTHWEST NEW HAMPSHIRE. A COOL FRONT MOVING INTO THE HOT AND VERY HUMID AIRMASS ACROSS SOUTHERN NEW ENGLAND WILL SET THE STAGE FOR THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT ANY THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL...TORRENTIAL RAINFALL WITH POOR DRAINAGE FLOODING...AND FREQUENT LIGHTNING. A LINE OF THUNDERSTORMS WAS DEVELOPING FROM SOUTHEAST NEW YORK THROUGH EASTERN PENNSYLVANIA EARLY THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND EXPAND AS THEY MOVE INTO SOUTHERN NEW ENGLAND THIS AFTERNOON. THE MOST LIKELY TIME FOR SEVERE WEATHER IS... 3 PM TO 5 PM IN THE CONNECTICUT VALLEY... 5 PM TO 6 PM IN THE WORCESTER HILLS... 6 PM TO 8 PM IN PROVIDENCE...BOSTON AND THE MERRIMACK VALLEY. IF YOU HAVE OUTDOOR PLANS TODAY...BE ALERT FOR SIGNS OF THREATENING WEATHER. HAVE A SAFE PLACE TO GO TO IF THUNDERSTORMS APPROACH...SUCH AS A CAR OR STRONG BUILDING. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORMS PASS. BOATERS ON BOSTON HARBOR...NARRAGANSETT BAY...AND THE EASTERN MASSACHUSETTS WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH SHOULD ALSO BE ALERT FOR THUNDERSTORMS THIS AFTERNOON. PLAN TO HAVE ENOUGH TIME TO GET BACK TO SAFE HARBOR. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATED INFORMATION. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:51 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 24 min |
| Jul 28, 4:53 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 52 min |
| Jul 28, 5:44 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 46 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.